MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EXALT CONTROLLER; ENDOSCOPIC VIDEO IMAGING SYSTEM/COMPONENT, GASTROENTEROLOGY-UROLOGY

BOSTON SCIENTIFIC CORPORATION EXALT CONTROLLER; ENDOSCOPIC VIDEO IMAGING SYSTEM/COMPONENT, GASTROENTEROLOGY-UROLOGY
Model Number M00542430
Medical Device Problem Code Optical Problem (3001)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/14/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device code a06 captures the reportable event of loss of visualization.
 
Event or Problem Description
Note: this report pertains to one of two devices used during the same procedure.Refer to manufacturer report number 3005099803-2023-01115 for the for the exalt model d single-use duodenoscope.It was reported to boston scientific corporation that an exalt model d controller was used during an endoscopic retrograde cholangiopancreatography (ercp) procedure to treat choledocholithiasis on (b)(6) 2023.During the procedure, while using exalt model d controller, the exalt model d error screen was displayed before the scope insertion into the patient's anatomy.The scope was unplugged and plugged back, and the image was able to be regained.However, the device was reintroduced into the patient's anatomy and the image was lost again.The scope was then removed from the patient, and a reusable scope was used to complete the procedure without patient complications.
 
Additional Manufacturer Narrative
Block h6: device code a06 captures the reportable event of loss of visualization.Block h10: the returned exalt model d controller was analyzed and it was found that the front panel and top cover have finish damage.The catheter interface contacts were layered with unknown contamination.Product analysis was unable to duplicate the customer complaint.With all gathered information, boston scientific concludes the most probable root cause for this investigation is cause traced to maintenance.The number of procedures and recycles of the unit, handling during use and reprocessing over time are unknown, therefore it is probable that that problems are intermittent and are traced to improper routine or preventative maintenance.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A search of the complaint database confirmed that no similar complaints exist for the specified lot.A labeling review was performed and, from the information available, this device was used per the directions for use (ifu) / product label.
 
Event or Problem Description

Brand Name
EXALT CONTROLLER
Common Device Name
ENDOSCOPIC VIDEO IMAGING SYSTEM/COMPONENT, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
ENERCON TECHNOLOGIES
25 northbrook dr
665
gray ME 04039
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key16512067
Report Number3005099803-2023-01264
Device Sequence Number20428589
Product Code FET
UDI-Device Identifier08714729990932
UDI-Public08714729990932
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K193202
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00542430
Device Catalogue Number4243
Device Lot Number2209700719
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/14/2023
Supplement Date Received by Manufacturer04/20/2023
Initial Report FDA Received Date03/09/2023
Supplement Report FDA Received Date05/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/07/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age23 YR
Patient SexUnknown